MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120202
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.
 
Event or Problem Description
As reported by the field, during an anterior communicating intracranial aneurysm embolization, a 2mm x 2cm galaxy g3 xsft (glx120202, k10195) failed to detach.It was impossible to release it.Another coil of a different size was used resulting in a slight delay in the procedure.Additional information received indicated that the device was used and prepped as per the instructions for use.Adequate flush was maintained through the devices.Pre-deployment electrical testing was performed.The failure did not occur during pre-deployment electrical check.The same detachable control box (dcb) and the same cable were successfully used with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The reported slight delay of the procedure was not clinically significant.There was no patient injury.The device was removed from the patient without additional intervention.It was not necessary to remove concomitant devices with the complaint device.The concomitant devices functioned as expected.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an anterior communicating intracranial aneurysm embolization, a 2mm x 2cm galaxy g3 xsft (glx120202, k10195) failed to detach.It was impossible to release it.Another coil of different size was used resulting in a slight delay in the procedure.Additional information received indicated that the device was used and prepped as per the instructions for use (ifu).Adequate flush was maintained through the devices.Pre-deployment electrical testing was performed.The failure did not occur during the pre-deployment electrical check.The same detachable control box (dcb) and the same cable were successfully used with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The reported slight delay of the procedure was not clinically significant.There was no patient injury.The device was removed from the patient without additional intervention.It was not necessary to remove concomitant devices with the complaint device.The concomitant devices functioned as expected.A non-sterile unit galaxy g3 xsft 2mm x 2cm was received inside of a pouch.The device was visually inspected, and it was found that the core wire is kinked, no other damages or anomalies were observed.Also, the marker band was found at 37 cm from the hub, which is within specification.A microscopic inspection was performed, and it was found that the embolic coil is in good normal conditions.The resistance of the device galaxy g3 xsft 2mm x 2cm was measured with a multimeter.Resistance initially measured approximately 27.8 o, however, the resistance value was constantly flickering which demonstrates an intermittence of electrical continuity along with the device.Then, the device was connected to detachment control box dcb2000500 (dcb) with an enpower control cable lab sample and the power was turned on.The system ready light was not illuminating; however, the red light was illuminating.Due to the flickering condition, dissection was performed to verify the exact part of the intermittence.The shrink tubing was taken off the hub.Visual inspection was performed on the pins and electrical wires to verify if there was a defective part, no damages or anomalies were observed during the inspection.Then, the core wire was peeling approximately at 185 cm from proximal.Tried measured the continuity and resistance of the wires from the dissection to the pins and not values showed in the fluke metter for one of the pins.Then, the continuity of the wires from the dissection site to the rh and the embolic coil was found.A manufacturing record evaluation (mre) was performed for the finished device k10195 number, and no non-conformances related to the reported complaint condition were identified.The event reported by the customer ¿coil - failure to detach¿ was confirmed.A non-sterile unit galaxy g3 xsft 2mm x 2cm was returned to cerenovus for evaluation.Cerenovus then conducted a visual inspection and microscopic examination of the returned device.A functional test could not be performed due to the electrical intermittence noted on the device.Neither the manufacturing record review (mre) nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.It was noted that the product failure is multifactorial.The instructions for use do contain the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT 2MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11222406
Report Number3008114965-2021-00043
Device Sequence Number11728793
Product Code KRD
UDI-Device Identifier10886704077640
UDI-Public10886704077640
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberGLX120202
Device Catalogue NumberGLX120202
Device Lot NumberK10195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer01/05/2021
03/26/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date02/24/2021
03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1